ONEIDA COUNTY, NY (WSYR-TV) — The Oneida County Overdose Response Team is concerned fentanyl may be circulating in the community, after the team received notification of four non-fatal overdoses from heroin in the past 24 hours.
All four overdoses required multiple doses of Narcan, a good sign that fentanyl may be present.
“When we see a number of overdoses requiring multiple doses of Narcan, we need to put the community on alert because it may be an indicator of the presence of fentanyl or some other potentially lethal toxin,” said Oneida County Executive Anthony J. Picente Jr.
In 2020, there have been 16 total overdose reports in Oneida County, and no fatalities.
Anytime the Overdose Response Team surveillance efforts identify a spike, it is a cause for concern because it represents a potential greater threat occurring in the community.
The Oneida County Overdose Response Team wants to remind people who use drugs that fentanyl test strips are available by calling ACR Health at 315-793-0661.
Always call 911 in a life-threatening situation and never leave the victim alone. As a reminder, the Good Samaritan Law states that anyone who in good faith seeks care for themselves or someone experiencing a life-threatening emergency will not be charged or prosecuted for a drug- or alcohol-related offense including possession of drug paraphernalia, with some exceptions.
More from NewsChannel 9:
- Cases of flu are down across New York State
- 8 News Now/Emerson College poll shows Bernie Sanders is the front runner in Nevada
- Erin’s Angels providing food for Phoenix kids
- Immigration, other issues persist, but view of border distorted, Texas Tribune panelists say
- Border wait times hinder flow of commerce, hurting American companies
For more local news, follow NewsChannel 9 on Twitter @NewsChannel9